Posted by: Liz | 2012-02-29

Liver test - Gtp

I had a liver test done (blood test) and it came up that my reading was high (GTP: 165). I had a headache tablet with paracetemol and asprin the night before and no food until the test at 11.00. Can the paracetemol be held accountable? I''m not a drinker/smoker and dont do drugs.
please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


For paracetemol to have this effect, the dose would have to be very high, so I doubt that the high reading was due to the headache tablet. A raised gamma-GTP is seen in patients with chronic liver damage or in patients with severe auto-immune disease or inflammatory disease. I therefore, suggest that you discuss the results with your doctor, as he/she is familiar with your medical history.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.